I’ve been on Rifampin for one month.
Last time I updated, I had just added 100mg of Doxycycline to the mix during the night. The Rifampin dose the next day caused a big herx. I haven’t had that severe a reaction since, which is good. I’ve actually felt relatively (relatively!) okay since then. But I do need to mention something that happened, yet again:
When the excruitating headache started, I needed hydrocodone. I know I’ve mentioned it repeatedly, because nearly EVERY TIME I need this pill I end up having to talk about how I randomly ended up feeling less sick in general, and thus I get excited to try Low Dose Naltrexone (LDN) all over again. My Lyme treatment needs to hurry on up, so in a few months I can start that potential therapy! I think it’s going to be awesome.
I’m seriously wondering whether my feeling so incredibly terrible last week could have been at all influenced by my headaches having temporarily died down from Lortab-level to Fioricet-level, which meant no needing opioids. And there’s that little fact that not only do opioids relieve severe pain, but they also alter the immune system. For instance, long term use of opiates is tied to immunosuppression and a greater risk of infectious disease, even the progression of infectious disease, including AIDS. And yet LDN, which also works with opioid-receptors to upregulate the body’s version of opiates (endorphins), has been shown to slow the progression of AIDS and auto-immune diseases. So really, there’s no telling what all is happening that makes me feel so much better. I just.. once again, really, really hope the improvement I see from opiates can also be given to me by LDN.
Symptom wise, my intestines still hurt. I can’t blame the Doxycycline because it started before I took it. I hope it’s something minor like inflammation or adapting to my new diet changes and that I’m not developing any major problems like a c. difficile infection, which is what WebMD suggested to me when I randomly ran through my symptoms. (Then again, it’s WebMD, which also means I could have a brain tumor, right? Haha.) I’d been having several episodes of intense nausea and motion sickness, but I haven’t had one since Friday night. (Which is unsual… To have your nausea stop when you start taking Doxy. Ha!) In case it starts up again, my anti-nausea ginger gum has arrived, which is amazing stuff. Oh, I also haven’t needed my oxygen since Thursday, either. I still require my wheelchair after taking the Rifampin, but I can get out of it earlier in the day than I had been when I first started it, and in fact yesterday I stood up for several minutes! It felt so strange, but it was nice. I did notice that today’s leg (foot?) dystonia was worse when I did try to walk, so it’s more because of that and POTS that I need it lately, instead of the horrible leg weakness. And.. I’ve had several episodes of arm numbess, which I know I’ve recorded in here before, but I’ve no idea what it’s from. I had it on January 31st that I last wrote down, and then I had it again last night. I think I remember another episode of it between there…
Today I organized my medication/supplement chart that I’ll be working with starting this Thursday.
11am: Coffee (half regular, half decaf)
12pm: Doxycycline 100 mg WITH FOOD; Olive leaf extract 500 mg; Vitamin C 1 gram; Aloe vera gel
1pm: Rifampin 300 mg
3pm: Probiotics; Antifungal (which changes every three days to prevent resistance)
8-10pm (dinner time): Olive leaf extract; Vitamin C; Ubiquinol 100 mg; L-carnitine fumurate 1 gram; Calcium/Magnesium/Vitamin D/Zinc; Vitamin D (extra 400 iu); Aloe vera gel
11pm: Doxycycline 100 mg; Rifampin 300 mg
1am: Probiotic; Antifungal
As far as I can tell, my father will be responsible for bringing me coffee and food to take with the Doxy in the “mornings,” then my mother will be responsible for food in the evenings/night. It’s “only” 22 pills per day, but these are all things I need, so I feel fine about taking them (compared to when I used to be on more that weren’t even guaranteed to lead to any improvement). I also supplement potassium throughout the day in my water, and add a safe amount of iodized salt to everything (including water); I do not know if the cysts on my thyroid stop multiplying because I increased my iodide intake, or because I finally started antibiotics, but I’d hate to stop the iodide supplementation and have them start up again! Time will tell.
♥ a rainbow at night